Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 32, NWS Brownsville, TX

April 18, 2011

NWS Brownsville, TX issued this small craft advisory at Apr 18, 2011, 3:48 AM CDT. It took effect at Apr 18, 2011, 10:00 AM CDT. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 18, 2011, 10:00 AM CDT
Expired
Apr 18, 2011, 10:49 AM CDT
In force
49 min
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WHUS74 KBRO 180848
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 AM CDT MON APR 18 2011

...MARINE CONDITIONS WILL BECOME UNSETTLED TODAY ACROSS THE LOWER
TEXAS COASTAL WATERS...

.HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO AND
SOUTHEASTERN STATES WILL INTERACT WITH A DISTURBANCE OVER THE
LOWER PLAINS TO BRING A TIGHTENED PRESSURE GRADIENT TO THE LOWER
TEXAS COASTAL WATERS. THIS WILL RESULT IN INCREASING WINDS OVER
THE LAGUNA MADRE AND BAY WATERS. WIND SPEEDS ARE EXPECTED TO REACH
AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS BY THE LATE MORNING
HOURS. THESE ELEVATED WINDS WILL PERSIST THROUGH THE REMAINDER OF
THE AFTERNOON AND INTO THIS EVENING. IN ADDITION...WHILE SEAS OVER
THE OFFSHORE WATERS WILL REMAIN BELOW 7 FEET TODAY...THEY ARE
EXPECTED TO INCREASE MOVING INTO TONIGHT. AS A RESULT...SMALL CRAFT
ADVISORIES MAY NEED TO BE EXTENDED AS THESE WINDS MAY PERSIST INTO
TONIGHT AS WELL AS POSSIBLY TUESDAY...AND SEAS WILL RESPOND BY
THIS TIME AS WELL.

GMZ130-132-135-181700-
/O.NEW.KBRO.SI.Y.0031.110418T1500Z-110419T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
348 AM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 15 KNOTS THIS MORNING WILL
  INCREASE TO AROUND 20 KNOTS BY AROUND 10 AM. WINDS WILL REMAIN
  ELEVATED THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING. HIGHER
  GUSTS OF AROUND 25 KNOTS WILL BE POSSIBLE THROUGH THE THIS
  EVENING. AS A RESULT...BAY WATERS WILL BECOME CHOPPY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-181700-
/O.NEW.KBRO.SC.Y.0032.110418T1500Z-110419T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
348 AM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 15 KNOTS THIS MORNING WILL
  INCREASE TO AROUND 20 KNOTS BY AROUND 10 AM. WINDS WILL REMAIN
  ELEVATED THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING.
  HIGHER GUSTS OF AROUND 25 KNOTS WILL BE POSSIBLE AS WELL. 

* WAVES: SEAS WILL BE AROUND 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET
  OFFSHORE. SEAS WILL BEGIN TO INCREASE LATER THIS AFTERNOON.
  WINDS ARE EXPECTED TO RESPOND TO ELEVATED WINDS BY LATE THIS
  AFTERNOON AND INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
214 
WHUS74 KBRO 181549
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1049 AM CDT MON APR 18 2011

...THE WINDS HAVE INCREASED ACROSS THE LAGUNA MADRE AND NEAR SHORE
GULF OF MEXICO COASTAL WATERS THIS MORNING...

.A HIGH PRESSURE RIDGE ACROSS THE GULF OF MEXICO WILL INTERACT
WITH A DISTURBANCE OVER THE LOWER PLAINS TO BRING A TIGHTENED
PRESSURE GRADIENT TO THE LOWER TEXAS COASTAL WATERS. THEREFORE THE
WINDS WILL INCREASE TO SMALL CRAFT CRITERIA ACROSS THE LAGUNA
MADRE AND NEAR SHORE GULF OF MEXICO COASTAL WATERS TODAY.
SOUTHEAST TO SOUTH WINDS AROUND 20 KNOTS WITH OCCASIONAL HIGHER
GUSTS WILL PREVAIL ACROSS THE LAGUNA MADRE AND NEAR SHORE GULF OF
MEXICO COASTAL WATERS THROUGH THE EARLY EVENING. SMALL CRAFT
ADVISORIES ARE LIKELY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL
WATERS OVERNIGHT TONIGHT.



GMZ150-155-190000-
/O.CAN.KBRO.SC.Y.0032.000000T0000Z-110419T0000Z/
/O.EXA.KBRO.SI.Y.0031.000000T0000Z-110419T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1049 AM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
 

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WILL PREVAIL ACROSS THE
  NEAR SHORE GULF OF MEXICO COASTAL WATERS THROUGH THE EARLY
  EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ170-175-181700-
/O.CAN.KBRO.SC.Y.0032.000000T0000Z-110419T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1049 AM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WINDS AND SEAS WILL CONTINUE BELOW SMALL CRAFT CRITERIA
ACROSS THE FAR OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH THE
EARLY EVENING THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED FOR TODAY.



$$

GMZ130-132-135-190000-
/O.CON.KBRO.SI.Y.0031.000000T0000Z-110419T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1049 AM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL
  CONTINUE ACROSS THE LAGUNA MADRE THROUGH THE EARLY EVENING. THE
  BAY WATERS WILL BECOME CHOPPY TO ROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 12:21 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 18, 12:21 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1221 AM CDT MON APR 18 2011

.DISCUSSION...SEE BELOW FOR THE UPDATED AVIATION DISCUSSION FOR
THE 06Z TAF PACKAGE.

&&

.AVIATION...PATCHY AREAS OF STRATUS ARE BEGINNING TO DEVELOP EARLY
THIS MORNING. THIS WILL GIVE PERIODS OF MVFR CIGS THAT WILL BE
LOCATED AROUND OR BELOW 2 KFT THROUGH THE NEXT COUPLE OF HOURS.
THIS CLOUD COVER WILL BECOME MORE WIDESPREAD AS WE MOVE THROUGH
THE EARLY MORNING HOURS...ALLOWING FOR PREVAILING MVFR CONDITIONS
BY AROUND 09-10Z. WILL NOT RULE OUT PERIODS OF IFR CIGS AS WELL.
THIS STRATUS IS EXPECTED TO SCATTER AND LIFT AFTER
SUNRISE...ALLOWING FOR VFR CONDITIONS TO RETURN TO ALL SITES BY
AROUND LUNCHTIME. HOWEVER...LOW CLOUDS WILL AGAIN BE POSSIBLE LATE
TONIGHT. OTHERWISE...WINDS WILL CONTINUE TO REMAIN OUT OF THE SOUTH
TO SOUTHEAST THROUGH THE FORECAST PERIOD. WINDS BETWEEN 10-15
KNOTS OVERNIGHT WILL INCREASE TO BETWEEN 15-20 KNOTS DURING THE
DAYTIME WITH HIGHER GUSTS POSSIBLE. WINDS SHOULD LET UP SOMEWHAT
AFTER SUNSET THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT SUN APR 17 2011/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...VFR TO MVFR CONDITIONS AND MODERATE AND GUSTY
SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS.
THE LOWER CONDITION IS DUE TO REDUCED CEILINGS. THE WINDS WILL
DECREASE OVERNIGHT BECOMING LIGHT TO MODERATE FROM THE SOUTHEAST.
THE CLOUDINESS WILL INCREASE THIS EVENING AND OVERNIGHT TO MVFR
AND TEMPORARY IFR CONDITIONS. SOME HAZE MAY OCCUR ACROSS PORTIONS
OF THE CWA OVERNIGHT AND EARLY MONDAY MORNING. THE WINDS WILL
BECOME MODERATE AND GUSTY FROM THE SOUTHEAST TO SOUTH ON MONDAY
WITH MOSTLY CLOUDY TO PARTLY CLOUDY SKIES PREVAILING ACROSS THE
CWA. VFR TO MVFR AND TEMPORARY IFR CONDITIONS WILL PREVAIL ACROSS
THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS.

PREV DISCUSSION... /ISSUED 208 PM CDT SUN APR 17 2011/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...ONSHORE FLOW HAS BEGUN
TO RETURN GULF MOISTURE TO THE VALLEY TODAY...NOTED BY THICKER CLOUD
COVER. CLOUDS COVER WILL CONTINUE THROUGH THE NIGHT...WITH LIGHT
SOUTHEAST WINDS CONTINUING. LOWS TONIGHT WILL REACH THE LOW 70S.
ONSHORE FLOW CONTINUES TOMORROW...AND INCREASE TO 20 TO 25 KNOTS AS
LOW PRESSURE DEEPENS IN EASTERN COLORADO. TEMPERATURES WILL RISE A
FEW MORE DEGREES TOMORROW...REACHING NEAR 90 DEGREES ALONG THE COAST
AND NEARING 100 IN ZAPATA COUNTY. CONTINUED MOISTURE RETURN AND LOW
CAP COULD BRING SOME FOG TO THE REGION MONDAY NIGHT...BUT MAY BE
TEMPERED BY NON-CALM WINDS.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...THE SYNOPTIC PATTERN IN
THE LONGER RANGE PERIOD WILL HAVE A PRETTY ACTIVE NORTHERN STREAM
OF WEST TO EAST MOVING MID LEVEL TROUGHS DOMINATING. FURTHER SOUTH
OVER THE GULF COAST AND THE GULF OF MEX A QUIETER PATTERN WILL
PREVAIL AS MID LEVEL RIDGING GRADUALLY BUILDS HERE. MODEL TO
MODEL CONSISTENCY IS PRETTY GOOD THROUGH DAY 7 AND RUN TO RUN
STABILITY WITH THE GFS MEX MOS TEMPS AND POPS ARE PRETTY STEADY.
OVERALL CONFIDENCE IN THE LONGER RANGE GUIDANCE IS ABOVE AVERAGE
BUT WILL CONTINUE TO GO A BIT ABOVE GUIDANCE AS THE CURRENT
NUMERICAL GUIDANCE MAY BE UNDERESTIMATING THE IMPACT OF THE DAILY
DIURNAL EFFECTS FOR HIGH TEMPS CONSIDERING THE WIDESPREAD DROUGHT
CONDITIONS AFFECTING THE REGION. WILL GO CLOSE TO GUIDANCE FOR MIN
TEMPS AND POPS THROUGH NEXT WEEKEND.

MARINE...NOW THROUGH MONDAY NIGHT...MODERATE ONSHORE FLOW WILL
CONTINUE TONIGHT AS SOME NOCTURNAL MIXING HELPS BREEZY CONDITIONS
ALOFT MIX DOWN TO THE SFC. DO NOT EXPECT WINDS TO REACH ADVISORY
CRITERIA...STAYING MAINLY IN THE EXERCISE CAUTION RANGE. WINDS OVER
LAND WILL INCREASE TO 20 TO 25 KNOTS TOMORROW...WITH SOME OF THAT
BREEZINESS BLEEDING OVER ACROSS THE LAGUNA MADRE. WILL NEED TO
MONITOR FOR ADVISORIES FOR TOMORROW. BREEZY CONDITIONS RETURN
OFFSHORE TOMORROW NIGHT...KEEPING SEAS STABLE AT 4 TO 5 FEET. IN
THE LONGER RANGE PERIOD AN ACTIVE NORTHERN STREAM FLOW PATTERN
WILL MAINTAIN A MODERATE TO STRONG PGF ACROSS THE LOWER TX
COASTLINE LIKELY REQUIRING SOME SCAS LATE IN THE CWF PERIOD.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

67
Hazardous weather outlook, Apr 17, 5:00 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT SUN APR 17 2011

GMZ130-132-135-150-155-170-175-TXZ248>257-181100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE MARINE AREAS AT
TIMES MONDAY THROUGH WEDNESDAY. THERE WILL BE AN ELEVATED RISK
OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

65

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:48 AM CDTSmall Craft Advisory for WindsBRO13 hr
Apr 18, 4:39 PM CDTSmall Craft AdvisoryBRO11 hr
Apr 18, 4:39 PM CDTSmall Craft Advisory for WindsBRO27 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.